Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 50, NWS Honolulu, HI

November 19, 2021

NWS Honolulu, HI issued this small craft advisory at Nov 19, 2021, 3:20 AM HST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2021, 3:20 AM HST (13:20 UTC)
Expired
Nov 19, 2021, 3:37 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

342 
WHHW70 PHFO 191320
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
320 AM HST Fri Nov 19 2021

PHZ121-200230-
/O.NEW.PHFO.SC.Y.0050.211119T1320Z-211120T0400Z/
Alenuihaha Channel-
320 AM HST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...East winds 20 to 25 kt.

* WHERE...Alenuihaha Channel.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
1 follow-up statement
049 
WHHW70 PHFO 200137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
337 PM HST Fri Nov 19 2021

PHZ121-200245-
/O.CAN.PHFO.SC.Y.0050.000000T0000Z-211120T0400Z/
Alenuihaha Channel-
337 PM HST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds will continue to trend down this afternoon and tonight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 8:25 PM HST, 6 hours 55 minutes earlier.

Area forecast discussion, Nov 18, 8:25 PM HST, 6 hours 55 minutes before
Area Forecast Discussion...Corrected
National Weather Service Honolulu HI
825 PM HST Thu Nov 18 2021

CORRECTED SYNOPSIS

.SYNOPSIS...
Moderate to locally breezy trade winds will prevail over Maui County
and the Big Island through the weekend, and into next week. Winds
will remain relatively light over Kauai and Oahu through Saturday,
with breezy to locally strong trade winds spreading to all islands
on Sunday. A mostly dry weather pattern will prevail, with trade
winds delivering just a few brief windward showers. Leeward areas
may see some afternoon clouds as sea breezes develop the next couple
of days, but little leeward rainfall is expected.

&&

.DISCUSSION...
Although trade winds are making an attempt to build over the islands
from the E, latest guidance suggests that winds will remain light
over the W end of the island chain for the next couple of days.
Breezy E trade winds are still expected over all islands by Sunday,
continuing into the middle of next week. After portions of the Big
Island received soaking rainfall yesterday, little significant
rainfall is expected statewide over the weekend, and into next week.
Showers will be most likely over windward areas, although the
reduced winds may allow a few showers to develop over leeward areas
of Kauai and Oahu.

In the short-term, a poorly defined low-level trough passing N of
the islands of Kauai and Oahu will keep light NE winds over Kauai
and Oahu, and light to moderate E to SE winds over Maui and the Big
Island. Satellite and radar data indicate limited low-level moisture
moving in on this modified trade wind flow. A few windward areas
will receive a few brief showers overnight and tomorrow morning, but
a mostly dry pattern is expected overall. Leeward areas are mostly
clear, except for lingering low clouds over leeward Big Island,
allowing good viewing of tonight's partial lunar eclipse. Sheltered
leeward areas and all of Kauai will likely see land breezes develop
by morning.

The trough will wash out to the N of the islands on Friday, but a
front passing N of the islands will push the surface ridge a little
closer. Thus we expect moderate to locally breezy E winds over Maui
County and the Big Island, while light to moderate E to SE winds
prevail over Kauai and Oahu. These winds will likely allow afternoon
sea breezes to develop, driving the formation of some clouds over
leeward areas, but little in the way of rain is expected. Little
overall change in this pattern is expected into Saturday, except the
ridge may move even closer, leading to light and variable winds over
Kauai and Oahu. As the front washes out NW of Kauai, a high will
build N of the islands, leading to strengthening trade winds
Saturday night and Sunday. This high will move quickly E through
the middle of next week, supporting moderate to locally breezy E
trade winds that will likely persist into Thanksgiving Day.

&&

.AVIATION...
Light southeast winds will focus occasional low clouds and light
showers over windward slopes while developing land breezes ensure
clear conditions over leeward areas. Brief MVFR will be possible
mainly over the windward zones of Molokai and Oahu, but VFR is still
expected to prevail. With dry air in place over the islands,
developing moderate southeast flow across the area on Friday will
remain on the dry side with little shower activity and limited MVFR
potential.

No AIRMETS in effect.

&&

.MARINE...
The ridge axis laying across the far northern offshore waters will
maintain gentle to moderate trades, locally fresh across the eastern
island channels and bays, through early Saturday. This ridge will
back off as a cold front northwest of the islands passes north of
the state this weekend. High pressure north of the area will build
in behind this front and tighten the regional pressure gradient
early next week. This will strengthen trades from moderate to
locally strong magnitudes Sunday.

Surf will remain low along all shores into next week. Small, medium
period swells out of the north and northwest are expected to arrive
through Saturday. A larger northwest swell will arrive Monday and
peak later that day. An even larger northwest swell will build into
mid week and is forecast to peak on or around Thanksgiving Day.
Stronger trade flow over and upstream of the islands will introduce
a higher east facing shore wind wave chop from Sunday on through
next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Birchard
AVIATION...JVC
MARINE...Blood

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.